Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 595, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 10, 2012, 8:39 AM CST for Clarke County, Lauderdale County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2012, 8:39 AM CST (14:39 UTC)
- Expired
- Dec 10, 2012, 9:19 AM CST
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clarke County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 134 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 5:44 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
379 WUUS54 KJAN 101439 SVRJAN MSC023-075-101530- /O.NEW.KJAN.SV.W.0595.121210T1439Z-121210T1530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 839 AM CST MON DEC 10 2012 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI... SOUTHEASTERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI... * UNTIL 930 AM CST * AT 839 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SABLE MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MIDDLETON BY 845 AM CST... INCREASE AND SNELL BY 850 AM CST... ALAMUCHA BY 900 AM CST... PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING FOR SOUTHEASTERN MISSISSIPPI. && LAT...LON 3217 8844 3211 8874 3223 8877 3242 8841 TIME...MOT...LOC 1439Z 244DEG 37KT 3219 8869 $$ 19
1 follow-up statement
229 WWUS54 KJAN 101519 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 919 AM CST MON DEC 10 2012 MSC023-075-101529- /O.CAN.KJAN.SV.W.0595.000000T0000Z-121210T1530Z/ LAUDERDALE MS-CLARKE MS- 919 AM CST MON DEC 10 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE AND SOUTHEASTERN LAUDERDALE COUNTIES IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LIMITS. LAT...LON 3217 8844 3211 8874 3223 8877 3242 8841 TIME...MOT...LOC 1519Z 244DEG 37KT 3237 8825 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 6:01 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Dec 10, 6:01 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 601 AM CST MON DEC 10 2012 .UPDATE...SEVERE CONVECTION CONTINUES TO DEVELOP OVER SRN ZONES THIS MORNING. SHEAR HAS BEEN STRONG ENOUGH TO MAINTAIN THE POTENTIAL FOR TIGHT MESOS ALONG THE LEADING LINE OF CONVECTION AND WILL CONTINUE THROUGH THE MORNING HOURS AS THE LINE ADVANCES INTO A REGION OF MID 60S DEWPOINTS. A TORNADO WATCH HAS BEEN ISSUED FOR MOST AREAS SOUTH OF I-20 THROUGH 11 AM. && .SHORT TERM...TODAY THROUGH TUESDAY NIGHT...STRONG COLD FRONT JUST NOW STARTING TO OOZE IN THE NORTHWEST TO WESTERN PORTIONS OF THE REGION...AFTER MAKING VERY LITTLE PROGRESS THIS DIRECTION FOR MUCH OF THE NIGHT. BUT THE BOUNDARY NOW SEEMS TO BE GETTING A PUSH ALOFT AND WILL GRADUALLY SPEED UP ITS MOVEMENT THROUGH THE REGION THROUGH THE REST OF THE DAY. EXPECT IT TO BE CLEARING OUT OF THE EASTERN PORTIONS OF THE FORECAST AREA DURING THE EARLY AFTERNOON WITH TEMPERATURE DROPS ON THE ORDER OF 15 DEGREES EXPECTED SHORTLY AFTER FRONTAL PASSAGE. GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL PRODUCE A WIND CHILL IN THE COOLER AIR AND MAKE THE TEMP DROP-OFF SEEM MORE DRAMATIC. HOWEVER...MAVMOS HIGHS LOOKED TOO COOL IN MANY PLACES ACROSS THE HEART OF THE REGION...BUT MAINLY BECAUSE THIS GUIDANCE IS SEEMS TO BE TOO FAST WITH FRONTAL PROGRESSION. AS FAR AS PRECIPITATION GOES...ANTICIPATE WIDESPREAD SHOWERS AND AT LEAST EMBEDDED STORMS ACROSS MOST OF THE AREA THIS MORNING...TRANSITIONING TO LIGHT RAIN BEFORE ENDING FROM WEST TO EAST IN THE AFTERNOON. THE RISK FOR ANY STRONGER STORMS IS BASICALLY NOW CONFINED TO CENTRAL AND SOUTHEASTERN MS AND THIS RISK SHOULD BECOME INCREASINGLY CONFINED TO FAR SOUTHEASTERN MISSISSIPPI THROUGH THE LATE MORNING INTO MIDDAY HOURS. LOW INSTABILITY IS PROVING A HINDRANCE TO GET MUCH TRULY SEVERE WEATHER AND THIS SHOULD CONTINUE TO BE THE CASE. HOWEVER...COMBINATION OF WIND SHEAR AND INSTABILITY WILL STILL BE SUCH IN THE MENTIONED AREAS WHERE AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. MAIN RISKS WITH ANY SEVERE STORMS THAT MANAGES TO FORM THROUGH MIDDAY TO EARLY AFTERNOON WILL MAINLY BE DAMAGING WIND GUSTS...ALTHOUGH A TORNADO WILL NOT BE IMPOSSIBLE. TONIGHT...EXPECTING CLEARING BEGINNING TO PUSH WELL INTO THE REGION FROM THE WEST THIS AFTERNOON TO SWEEP ACROSS THE REST OF THE AREA THROUGH MIDNIGHT. IT IS NOT OUT OF THE QUESTION THAT SOME DRIZZLE MAY LINGER IN EASTERN MS INTO THIS EVENING...BUT AS OF RIGHT NOW THE THINKING IS THAT ANY PRECIP SHOULD BE DONE BY 6 PM. NORTH TO NORTHWEST WINDS STAYING UP THROUGH THE NIGHT IN MOST AREAS WILL LIMIT RADIATIONAL COOLING ALTHOUGH STRENGTH OF COLD AIR ADVECTION ALONE WILL DIP TEMPS INTO THE UPPER 20S TO LOWER 30S BY DAWN TUESDAY. TUESDAY INTO TUESDAY NIGHT COLD HIGH PRESSURE WORKING INTO THE REGION WILL KEEP NORTH WINDS BLOWING AT LEAST A BIT WHILE A TRAILING UPPER AIR DISTURBANCE COMES BACK AT THE LOWER MS VALLEY FROM THE WEST. THIS DISTURBANCE WILL INCREASE HIGHER LEVEL CLOUD COVER ACROSS AT LEAST THE SOUTHEAST HALF OF THE REGION ON TUESDAY INTO TUESDAY NIGHT. THESE CLOUDS WILL HELP KEEP HIGH TEMPS COOL ON TUESDAY AND MAVMOS NOW ONLY ADVERTISING HIGHS IN THE UPPER 40S TO LOWER 50S (WHICH SEEMS ABOUT RIGHT). STILL HOLDING ON TO SLIGHT CHANCE POPS IN FAR SOUTHEAST ZONES WHERE MOISTURE COULD GET DEEP ENOUGH TO PRODUCE MORE THAN VIRGA. ALL PRECIP SHOULD BE EAST OF THE REGION BY LATE TUESDAY NIGHT WHEN TEMPS GET DOWN TO FREEZING. AT THIS POINT IT IS NOT IMPOSSIBLE TO THINK THERE COULD BE A BIT OF SLEET AROUND SOUTHEAST PORTIONS OF THE AREA LATE TUESDAY AND THIS POTENTIAL WILL HAVE TO BE MONITORED. BUT...FOR NOW...POTENTIAL FOR ANY WINTRY TYPE WEATHER (OR REALLY ANY PRECIPITATION AT ALL) IS LOW ENOUGH TO WITHHOLD MENTION IN THE HWO. /BB/ .LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...SFC RIDGING/LOW LEVEL NLY FLOW WILL BE IN PLACE WEDNESDAY. THE UPPER TROUGH WILL CROSS THE REGION DURING THE DAY BUT THE EXTENT OF ITS INFLUENCE LOOKS TO BE A FEW HIGH CLOUDS ACROSS THE AREA AS A DRY AIR MASS WILL BE IN PLACE. SURFACE RIDGING WILL CONTINUE WEDNESDAY NIGHT INTO THURSDAY BUT A WARMING TREND WILL BEGIN AS WARM ADVECTION DEVELOPS AND FLAT UPPER RIDGING OCCURS. WARM ADVECTION WILL CONTINUE THROUGH FRIDAY...INCREASING FRIDAY NIGHT INTO SATURDAY WHEN LOW LEVEL SLY FLOW INTENSIFIES AHEAD OF THE NEXT COLD FRONT. CLOUDS WILL BE ON THE INCREASE FRIDAY AHEAD OF THE FRONTAL SYSTEM WITH RAIN CHANCES RETURNING FRIDAY NIGHT. THE COLD FRONT MOVES INTO WRN ZONES SATURDAY AFTERNOON/EVENING...EXITING THE FORECAST AREA BY 12Z SUNDAY. MEX MOS POPS HAVE AGAIN COME IN ON THE RELATIVELY DRY SIDE FOR SATURDAY WHICH LOOKS UNREASONABLE WITH A COLD FRONT MOVING INTO AN AIR MASS OF 1.3-1.5 INCHES PRECIPITABLE WATER. ALTHOUGH THE EURO SHOWS MOISTURE TO BE NOT QUITE AS DEEP AS THE GFS...MODEL CONSENSUS ON THE FRONTAL PASSAGE AND AN INCREASING MOISTURE COLUMN WITH 850 MB DEWPOINTS IN THE 10-12 DEG RANGE WARRANT AN INCREASE IN RAIN CHANCES TO THE 30-50% RANGE FROM THE 20S ADVERTISED BY MEX MOS. THE FRONT IS FORECAST TO TRACK QUICKLY ACROSS THE AREA ENDING PRECIP FROM THE NW DURING THE EVENING. THE BOUNDARY MOVES OUT OF THE FORECAST AREA BUT STALLS JUST TO OUR EAST SUNDAY. MODELS DIFFER ON HOW THIS STALLED BOUNDARY WILL AFFECT THE ARKLAMISS...THE EURO SUGGESTING A DEEP LOW PRESSURE SYSTEM DEVELOPING ALONG THE REMNANTS OF THE COLD FRONT FOR EARLY NEXT WEEK. THE LATEST MODEL RUNS INDICATE A DRY AIR MASS IN PLACE FOR SUNDAY BUT WITH A STALLED BOUNDARY IN THE VICINITY WILL LEAVE SLIGHT CHANCE POPS CURRENTLY ADVERTISED BY MEX MOS IN PLACE FOR NOW. SLIGHT TWEAKS WERE MADE TO INCREASE HIGHS AHEAD OF THE FRONT FRIDAY AND INCREASE LOWS FOR SERN ZONES FOR SATURDAY NIGHT WHERE 925 MB TEMPS REMAINED RELATIVELY WARM IN WLY FLOW THROUGH 12Z SUNDAY. ALSO INCREASED DEWPOINTS SLIGHTLY FOR SATURDAY AHEAD OF THE COLD FRONT. OTHERWISE MEX MOS TEMPS FOLLOWED. && .AVIATION...WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS ARE ANTICIPATED ACROSS THE AERODROME THIS MORNING WITH ASSOCIATED MVFR (AND EVEN PATCHY IFR) FLIGHT CATS. HEAVIER RAIN AND STORMS WILL BECOME INCREASINGLY CONFINED TO EASTERN AND SOUTHEASTERN MS THROUGH EARLY AFTERNOON...BUT EXPECT LOW CEILINGS AND SOME LIGHT RAIN OR DRIZZLE TO LINGER BEHIND MAIN RAIN SHIELD FOR A FEW HOURS AT MANY STATIONS. BY TONIGHT LOW CLOUDS AND ANY LIGHT RAIN WILL EXIT EASTERN MISSISSIPPI WITH CLEARING SWEEPING THROUGH FROM WEST TO EAST. NORTHWEST WINDS TODAY WILL RANGE FROM 10 TO 15 MPH WITH HIGHER GUSTS...BUT WILL DIE DOWN A LITTLE TONIGHT. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 64 31 49 29 / 100 9 9 14 MERIDIAN 66 31 51 29 / 99 12 10 15 VICKSBURG 59 29 49 26 / 92 7 9 13 HATTIESBURG 71 34 52 33 / 89 8 12 17 NATCHEZ 61 31 49 28 / 91 7 9 14 GREENVILLE 49 29 46 26 / 76 7 9 13 GREENWOOD 52 27 47 26 / 97 9 10 13 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/03
Hazardous weather outlook, Dec 10, 4:59 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 459 AM CST MON DEC 10 2012 MSZ046-049>052-054>058-061>066-072>074-111100- KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 459 AM CST MON DEC 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEASTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE TODAY AS A STRONG COLD FRONT SLOWLY PUSHES SOUTHEAST INTO AN UNSTABLE AND SHEARED AIR MASS. THIS RISK IS MAINLY FOR LOCATIONS ALONG AND SOUTHEAST OF A MEADVILLE...TO BRANDON...TO DE KALB LINE THIS MORNING...ALTHOUGH SOME RISK COULD EXTEND TO MIDDAY ALONG THE INTERSTATE 59 CORRIDOR IN SOUTHEASTERN MISSISSIPPI. THE MOST INTENSE STORMS WILL BE CAPABLE OF DAMAGING WIND GUSTS TO 60 MPH...ALTHOUGH THE POSSIBILITY OF A TORNADO CANNOT BE COMPLETELY RULED OUT. OCCASIONAL TO FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS MORNING BUT ARE OTHERWISE NOT ANTICIPATED THROUGH NEXT SUNDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047-048- 053-059-060-111100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN- HINDS-CLAIBORNE-JEFFERSON-ADAMS- 459 AM CST MON DEC 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA AND PORTIONS OF NORTHWESTERN AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, Dec 10, 6:43 AM CST, 1 hour 56 minutes before
MSZ055-101315-
SIMPSON MS-
643 AM CST MON DEC 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
643 AM CST MON DEC 10 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES NORTHEAST OF MARTINVILLE TO SHIVERS AT
643 AM CST...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN EASTERN SIMPSON COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3205 8976 3204 8967 3204 8966 3178 8965
3176 9006
TIME...MOT...LOC 1243Z 250DEG 23KT 3202 8971 3180 8994
JASpecial weather statement, Dec 10, 6:55 AM CST, 1 hour 44 minutes before
MSZ063-101335-
LAWRENCE MS-
655 AM CST MON DEC 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
655 AM CST MON DEC 10 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF MONTICELLO AT 655 AM CST...MOVING EAST
AT 35 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL LAWRENCE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3148 9024 3159 9024 3165 8998 3153 8997
3152 8996 3144 8996 3140 9022
TIME...MOT...LOC 1255Z 258DEG 29KT 3151 9013
19Special weather statement, Dec 10, 7:36 AM CST, 1 hour 3 minutes before
MSZ057-101405-
JASPER MS-
736 AM CST MON DEC 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
736 AM CST MON DEC 10 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 10 MILES WEST OF GARLANDVILLE TO 7 MILES
SOUTHWEST OF BAY SPRINGS AT 736 AM CST...MOVING EAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN JASPER COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3187 8932 3204 8933 3223 8932 3222 8891
3200 8892
TIME...MOT...LOC 1336Z 250DEG 43KT 3219 8924 3194 8934
JASpecial weather statement, Dec 10, 8:06 AM CST, 33 minutes before
MSZ051-052-101435-
NEWTON MS-LAUDERDALE MS-
806 AM CST MON DEC 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
806 AM CST MON DEC 10 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES WEST OF DALEVILLE TO 5 MILES WEST OF
SAVOY AT 806 AM CST...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN LAUDERDALE AND SOUTHEASTERN NEWTON COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3239 8840 3223 8846 3222 8896 3258 8883
3257 8838
TIME...MOT...LOC 1406Z 263DEG 29KT 3256 8873 3225 8884
JALocal storm report, Dec 10, 8:13 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
813 AM CST MON DEC 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG 2 S MEADVILLE 31.44N 90.89W
12/10/2012 FRANKLIN MS EMERGENCY MNGR
A TREE FELL ON A TRAILER ALONG GLOSTER RD SOUTH OF
MEADVILLE
&&
BKSpecial weather statement, Dec 10, 8:32 AM CST, 7 minutes before
MSZ052-058-101530- LAUDERDALE MS-CLARKE MS- 832 AM CST MON DEC 10 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 832 AM CST MON DEC 10 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER STONEWALL AT 832 AM CST...MOVING EAST AT 35 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN CLARKE AND SOUTHEASTERN LAUDERDALE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3216 8844 3205 8883 3222 8890 3241 8840 TIME...MOT...LOC 1432Z 249DEG 31KT 3217 8876 19
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 11:00 PM CST | Special Weather Statement | JAN | Humphreys, Issaquena, Sharkey, Washington | 40 min |
| Dec 9, 11:24 PM CST | Special Weather Statement | JAN | Holmes, Humphreys, Yazoo | 46 min |
| Dec 10, 12:49 AM CST | Special Weather Statement | JAN | Attala, Choctaw, Clay, Oktibbeha, Webster, Winston | 61 min |
| Dec 10, 12:54 AM CST | Severe Thunderstorm Warning | JAN | Webster | 25 min |
| Dec 10, 1:48 AM CST | Special Weather Statement | JAN | Lowndes | 42 min |
| Dec 10, 3:43 AM CST | Special Weather Statement | JAN | Franklin | 32 min |
| Dec 10, 3:55 AM CST | Tornado Warning | JAN | Franklin | 38 min |
| Dec 10, 4:29 AM CST | Tornado Warning | JAN | Lincoln | 31 min |
| Dec 10, 5:03 AM CST | Special Weather Statement | JAN | Adams | 32 min |
| Dec 10, 5:06 AM CST | Severe Thunderstorm Warning | JAN | Adams | 25 min |
| Dec 10, 5:07 AM CST | Tornado Warning | JAN | Copiah | 23 min |
| Dec 10, 5:23 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 37 min |
| Dec 10, 5:27 AM CST | Tornado Warning | JAN | Simpson | 63 min |
| Dec 10, 6:14 AM CST | Tornado Warning | JAN | Smith | 20 min |
| Dec 10, 6:43 AM CST | Special Weather Statement | JAN | Simpson | 32 min |
| Dec 10, 6:52 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 68 min |
| Dec 10, 6:55 AM CST | Special Weather Statement | JAN | Lawrence | 40 min |
| Dec 10, 7:09 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 51 min |
| Dec 10, 7:36 AM CST | Special Weather Statement | JAN | Jasper | 29 min |
| Dec 10, 7:41 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 44 min |
| Dec 10, 8:06 AM CST | Special Weather Statement | JAN | Lauderdale | 29 min |
| Dec 10, 8:14 AM CST | Tornado Warning | JAN | Marion | 40 min |
| Dec 10, 8:16 AM CST | Severe Thunderstorm Warning | JAN | Jones | 44 min |
| Dec 10, 8:32 AM CST | Special Weather Statement | JAN | Lauderdale | 58 min |
| Dec 10, 8:45 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 45 min |
| Dec 10, 8:58 AM CST | Special Weather Statement | JAN | Clarke | 42 min |
| Dec 10, 9:08 AM CST | Special Weather Statement | JAN | Clarke | 32 min |
| Dec 10, 9:10 AM CST | Special Weather Statement | JAN | Jones | 45 min |
| Dec 10, 9:20 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 40 min |
| Dec 10, 9:31 AM CST | Special Weather Statement | JAN | Forrest | 44 min |
| Dec 10, 10:09 AM CST | Special Weather Statement | JAN | Forrest | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.